Texas, 2011Strong Wind in Texas, April 4, 2011
April 4, 2011 · NWS FWD · 1 event in 1 county or zone
A man was injured in Greenville when a metal gate flew open due to strong winds and hit him in the head.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man was injured in Greenville when a metal gate flew open due to strong winds and hit him in the head.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 4, 2:34 PM CST, 27 minutes earlier.
Area forecast discussion, Apr 4, 2:34 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT MON APR 4 2011
.DISCUSSION...
THE RED FLAG WARNING AND WIND ADVISORY WILL REMAIN IN EFFECT UNTIL
8 PM CDT AND 6 PM CDT RESPECTIVELY. A PART OF THE RED FLAG WARNING
OVER THE EASTERN HALF OF NORTH TEXAS WAS RECENTLY CANCELLED DUE TO
DECENT RAINFALL THAT FELL OVER THOSE COUNTIES THIS MORNING...BUT
MUCH OF NORTH TEXAS WILL CONTINUE TO EXPERIENCE CRITICAL FIRE
WEATHER CONDITIONS INTO THE EVENING HOURS. THE WINDS ARE EXPECTED
TO BEGIN DECREASING BETWEEN 6 AND 7 PM...FALLING BELOW 10 MPH THIS
EVENING.
COLD FRONT IS NOW PUSHING INTO THE GULF OF MEXICO AND THE UPPER
LEVEL TROUGH AXIS IS STARTING TO SWING ACROSS THE REGION. SURFACE
HIGH PRESSURE WILL SETTLE OVER NORTH TEXAS TONIGHT AND A CHILLY
NIGHT IS IN STORE WITH CLEAR SKIES AND LIGHT WINDS. MUCH OF THE
REGION WILL BE IN THE 30S TONIGHT. SOUTH TO SOUTHWEST WINDS FROM
THE SURFACE TO 850 MB RETURN ON TUESDAY AND WE WILL RETURN BACK TO
THE 70S ON TUESDAY AND THEN INTO THE 80S AND NEAR 90 DEGREES FOR
THE REMAINDER OF THE WEEK.
UPPER LEVEL RIDGING WILL OCCUR OVER THE PLAINS TUESDAY AND
WEDNESDAY AS THE NEXT STORM SYSTEM APPROACHES THE NORTHWEST COAST.
THIS SYSTEM WILL DIG DOWN THE WEST COAST ON THURSDAY. AHEAD OF
THIS SYSTEM...A DISTURBANCE IN THE PACIFIC WILL BE PICKED UP BY
THE TROUGH AND EJECTED ACROSS THE DESERT SOUTHWEST AND NORTHERN
MEXICO ON WEDNESDAY. THIS DISTURBANCE WILL BE SHEARED APART AS IT
MOVES INLAND BUT A PIECE OF ENERGY STILL CROSSES THE SOUTHERN
PLAINS ON THURSDAY. THIS COULD BRING SOME STORMS TO PARTS OF NORTH
TEXAS ON THURSDAY.
STRONG MOISTURE RETURN WILL BEGIN ON WEDNESDAY IN RESPONSE TO A
LOW PRESSURE SYSTEM OFF THE ROCKIES. THE DRYLINE WILL BEGIN TO
TAKE SHAPE ON WEDNESDAY AND ON THURSDAY IS FORECAST TO BE DRAPED
SOMEWHERE NEAR OR WEST OF INTERSTATE 35. FORECAST SOUNDINGS
INDICATE SOME WEAK INSTABILITY THURSDAY AFTERNOON ABOVE THE CAP.
AS THE PIECE OF ENERGY MENTIONED ABOVE MOVES ACROSS WEST TEXAS AND
TOWARD OKLAHOMA...THERE MAY BE ENOUGH ENERGY TO HELP BREAK THE CAP
AND ALLOW FOR SOME STORMS TO DEVELOP ALONG THE DRYLINE THURSDAY
AFTERNOON OR EVENING. HOWEVER...THE ATMOSPHERIC PROFILE MAY BE TOO
DRY TO ALLOW FOR STORM FORMATION...IN PART DUE TO SOUTHWEST AND
WEST WINDS IN THE LOWER LEVELS. BUT HAVE INCLUDED 20 POPS ACROSS
THE EASTERN TWO-THIRDS OF THE CWA TO ACCOUNT FOR STORMS POSSIBLY
DEVELOPING THURSDAY AFTERNOON AND EVENING.
THE BETTER CHANCES FOR STORM TO DEVELOP ALONG THE DRYLINE LOOK TO BE
FRIDAY AND SATURDAY. BETWEEN THURSDAY AND SUNDAY...THE DRYLINE
WILL CONTINUE TO WAFT BETWEEN OUR WESTERN COUNTIES AND WEST TEXAS.
AHEAD OF THE STORM SYSTEM DIGGING INTO THE WEST COAST...SOUTHWEST
FLOW ALOFT WILL PERSIST ACROSS NORTH TEXAS DURING THIS TIME. ON
FRIDAY AND SATURDAY AFTERNOONS ...THE MODELS CONSISTENTLY DEVELOP
PRECIPITATION ALONG THE DRYLINE...BUT MOST OF THE OUTPUT IS IN
OKLAHOMA CLOSER TO THE SURFACE LOW. THE INSTABILITY ACROSS NORTH
TEXAS WILL BE HIGHER ON FRIDAY AND SATURDAY AND WITH SOME
INDICATION OF A FEW WEAK DISTURBANCES MOVING THROUGH THE SOUTHWEST
FLOW ALOFT...STORMS MAY DEVELOP AGAIN ALONG THE DRYLINE ON THESE
DAYS. THEREFORE...HAVE ALSO INCLUDED 20 POPS DURING THESE
AFTERNOONS ACROSS MAINLY THE WESTERN PARTS OF NORTH TEXAS.
AS THE NEXT STORM SYSTEM EJECTS INTO THE PLAINS SATURDAY
NIGHT...SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE
DRYLINE/PACIFIC FRONT AS IT MOVES EAST ACROSS THE REGION. THE GFS
AND ECMWF ARE STILL ABOUT 12 HOURS APART WITH THEIR TIMING OF THIS
EVENT AND THUS KEPT LOW POPS FOR SUNDAY MORNING FOR THE TIME
BEING.
WITH SEVERAL SURFACE LOW PRESSURE SYSTEMS REMAINING IN THE
NORTHERN AND CENTRAL PLAINS THIS WEEK...WINDY CONDITIONS CAN BE
EXPECTED SEVERAL DAYS. SUNDAY HAS THE POTENTIAL TO BE VERY WINDY
WITH WEST WINDS BEHIND THE DRYLINE/PACIFIC FRONT.
82/JLD
&&
.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
PERSIST ACROSS THE WESTERN COUNTIES OF NORTH TEXAS FOR THE NEXT
SEVERAL DAYS. STRONG SOUTH WINDS ARE EXPECTED NEARLY EVERY
AFTERNOON THIS WEEK. THE DRYLINE WILL BE MOVING BETWEEN WEST TEXAS
AND INTERSTATE 35 THIS WEEK AND THUS RELATIVE HUMIDITIES ACROSS
OUR WESTERN COUNTIES WILL BE BELOW 30 PERCENT NEARLY EVERY
AFTERNOON THIS WEEK. SEVERAL FIRE WEATHER PRODUCTS MAY BE NEEDED
THROUGHOUT THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 40 73 51 81 64 / 0 0 5 5 5
WACO, TX 36 74 51 82 64 / 0 0 5 5 5
PARIS, TX 35 68 44 78 61 / 0 0 5 5 5
DENTON, TX 33 72 47 82 63 / 0 0 5 5 5
MCKINNEY, TX 33 71 46 82 63 / 0 0 5 5 5
DALLAS, TX 41 72 52 83 65 / 0 0 5 5 5
TERRELL, TX 38 70 48 80 62 / 0 0 5 5 5
CORSICANA, TX 38 71 48 81 64 / 0 0 5 5 5
TEMPLE, TX 36 74 49 82 63 / 0 0 5 5 5
MINERAL WELLS, TX 35 74 49 88 60 / 0 0 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ091>095-
100>103-106-115>117-129-130-135-141>143-146>148-156>162-174-175.
&&
05/82
Hazardous weather outlook, Apr 4, 2:00 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT MON APR 4 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
300 PM CDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT FOR ALL OF
NORTH TEXAS...EXCEPT THOSE AREAS THAT RECEIVED SIGNIFICANT
RAINFALL GREATER THAN ONE INCH EARLIER IN THE DAY.
A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
6 PM CDT FOR GUSTY NORTHWEST WINDS 20 TO 30 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED TO HIGH FIRE WEATHER CONDITIONS ARE POSSIBLE OVER WESTERN
NORTH TEXAS THROUGH THE REST OF THE WEEK.
THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS LATE THURSDAY
GENERALLY EAST OF A BOWIE...WEATHERFORD...HAMILTON LINE.
A CHANCE FOR THUNDERSTORMS WILL RETURN AGAIN ACROSS WESTERN NORTH
TEXAS LATE FRIDAY...AND LATE SATURDAY INTO SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
05/
In the hours before
Local storm report, Apr 4, 9:25 AM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT MON APR 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM HAIL 2 N ADDISON 32.98N 96.82W
04/04/2011 E0.75 INCH DALLAS TX PUBLIC
PENNY SIZED HAIL IN ADDISON. NEAR THE INTERSECTION
OF THE GEORGE BUSH TURNPIKE AND DALLAS NORTH TOLLWAYLocal storm report, Apr 4, 9:25 AM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT MON APR 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 2 N ADDISON 32.98N 96.82W
04/04/2011 E0.75 INCH DALLAS TX PUBLIC
CORRECTED TIME...PENNY SIZED HAIL IN ADDISON. NEAR THE
INTERSECTION OF THE GEORGE BUSH TURNPIKE AND DALLAS
NORTH TOLLWAY.Local storm report, Apr 4, 9:38 AM CST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1038 AM CDT MON APR 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM TSTM WND DMG MABANK 32.37N 96.10W
04/04/2011 KAUFMAN TX LAW ENFORCEMENT
MID-SIZE TREES BLOWN DOWN WEST SIDE OF MABANKLocal storm report, Apr 4, 9:48 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 AM CDT MON APR 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 3 SW COMO 33.04N 95.51W
04/04/2011 HOPKINS TX LAW ENFORCEMENT
TREES BLOWN DOWN IN GREENPOND AREA...BLOCKED ROADLocal storm report, Apr 4, 10:24 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1124 AM CDT MON APR 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 AM TSTM WND DMG 5 NE EMORY 32.92N 95.69W
04/04/2011 RAINS TX LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR WEST END OF LAKE FORK...STATE
HIGHWAY 19...AND COUNTY ROADS 3150...3325...AND 4400.Local storm report, Apr 4, 10:29 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1129 AM CDT MON APR 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TSTM WND DMG CROWLEY 32.58N 97.32W
04/04/2011 TARRANT TX LAW ENFORCEMENT
TREES DOWN WITH NUMEROUS POWER OUTAGES IN AND AROUND
CROWLEYStrong Wind, Hunt
- When
- April 4, 3:01 PM CST
- Where
- Hunt forecast zone
- Measured
- 32 kt (37 mph) measured gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
A metal gate at an industrial business was flung open in strong winds and struck a vehicle as it was passing. The gate arms went through the front windshield, striking a man in the head and injuring him. Near the time, the local AWOS reported a wind gust of 37 MPH but gusts up to 40 MPH may have been occurring.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, April 4 to 5, 20115 deaths · 3 injured · $16 million · EF2 · 107 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 20112 deaths · 2 injured · $1.5 million · 1.75 in hail · 25 events
- Tornadoes and Flash Flood in Mississippi, April 4, 20111 death · $6.5 million · EF1 · 66 events
- Tornadoes and Hail in Kentucky, April 4, 20119 injured · $3.0 million · EF2 · 15 events
- Hail and Damaging Winds in North Carolina, April 4 to 5, 20111 death · $1.1 million · 1.25 in hail · 39 events
- Tornadoes and Hail in Louisiana, April 4, 20111 injured · $4.8 million · EF2 · 17 events
- Tornadoes and Hail in Arkansas, April 4, 20112 injured · $2.3 million · EF2 · 17 events
- Tornadoes and Hail in Tennessee, April 4, 20112 injured · $2.0 million · EF1 · 69 events
- Tornadoes and Hail in Kentucky, April 4, 20112 injured · $774,000 · EF1 · 79 events
- Tornado and Hail in Arkansas, April 4, 20113 injured · $1.8 million · EF1 · 44 events
- Hail and Damaging Winds in Tennessee, April 4, 20111 death · 1 in hail · 19 events
- Tornadoes and Hail in Louisiana, April 4, 2011$325,000 · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295309.